Opportunistic infections are common after renal transplantation because of the use of immunosuppression. Nocardiosis is a rare but important cause of morbidity and mortality among renal transplant recipients. Depending upon the transplant center, the estimated incidence of nocardiosis among renal transplant recipients varies widely from 0 to 20%. We report the first case of nocardiosis in a recently transplanted renal patient maintained on tacrolimus, prednisone, and mycophenolate mofetil. It is likely that the nocardial infection in our patient was related to the development of her diabetes mellitus, and to her early episode of rejection and treatment which included high-dose steroids, and the addition of mycophenolate mofetil. Our case illustrates the importance of maintaining a heightened awareness so that nocardiosis may be diagnosed early and treated successfully.
|Original language||English (US)|
|Number of pages||5|
|State||Published - Aug 1 1998|
- Mycophenolate mofetil
- Renal transplant
ASJC Scopus subject areas